EconPapers    
Economics at your fingertips  
 

Necessary and Sufficient Conditions for Existence and Uniqueness of Recursive Utilities

Jaroslav Borovička () and John Stachurski

Journal of Finance, 2020, vol. 75, issue 3, 1457-1493

Abstract: We obtain exact necessary and sufficient conditions for existence and uniqueness of solutions of a class of homothetic recursive utility models postulated by Epstein and Zin. The conditions center on a single test value with a natural economic interpretation. The test sheds light on the relationship between valuation of cash flows, impatience, risk adjustment, and intertemporal substitution of consumption. We propose two methods to compute the test value when an analytical solution is not available. We further provide several applications.

Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/jofi.12877

Related works:
Working Paper: Necessary and Sufficient Conditions for Existence and Uniqueness of Recursive Utilities (2019) Downloads
Working Paper: Necessary and Sufficient Conditions for Existence and Uniqueness of Recursive Utilities (2018) Downloads
Working Paper: Necessary and Sufficient Conditions for Existence and Uniqueness of Recursive Utilities (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfinan:v:75:y:2020:i:3:p:1457-1493

Ordering information: This journal article can be ordered from
http://www.afajof.org/membership/join.asp

Access Statistics for this article

More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2020-09-12
Handle: RePEc:bla:jfinan:v:75:y:2020:i:3:p:1457-1493